U.S. doctors online nowAsk doctors free
NC
A 16-year-old male asked:

Can i get some information on the possibility of lactic acidosis and or liver damage when taking truvada (emtricitabine and tenofovir) for prep?

1 doctor answer4 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
Truvada (emtricitabine and tenofovir): Truvada (emtricitabine and tenofovir) can cause some harm on the kidneys in about three percent of patients taking it. It is not harmful to the liver. The chemical in this medication that can harm the kidneys will be changed soon to a new safer version. The kidneys can recover if the drug is stopped. This kidney trouble is easily identified with a simple blood test.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 8, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.